EANET Seminar for

Particulate Matter Problem including Haze in Southeast Asia 20 December 2024 13:00-15:30 (Bangkok time (UTC+7)) - EANET Project Activity 7 in 2024 -

1. Background

- Acid Deposition Monitoring Network for East Asia (EANET) and Association of Southeast Asian Nations (ASEAN) Agreement on Transboundary Haze Pollution (AATHP) have been separately approaching the PM/Haze problem in East Asia/Southeast Asia.
- The region is over-wrapped between EANET and AATHP, and the target substance is same for PM/Haze.
- In this connection, the cooperation between EANET and AATHP would be beneficial for both initiatives.
- The relationships between the atmospheric environment and human health as well as the
 relationships between the atmospheric environment and ecosystems should be investigated
 as scientific works for the region.
- Simultaneously, these scientific knowledges should be shared with the general public, relevant scientists and policy-decision makers to consider effective science-based policy measures.
 - In particular, integrated tools to analyze the adverse effects, regional policy practices and institutional changes will help us to achieve sound atmospheric environment.

2. Objectives

- To discuss, and make recommendations, if possible, the possibility of near-future cooperation especially on the Second Roadmap for ASEAN Cooperation on Transboundary Haze Pollution Control with Means of Implementation (ASEAN Haze-Free Roadmap).
- To discuss the various effects on ecosystem and human health by PM/Haze pollution
- To obtain scientific knowledges on the relationships between the atmospheric environment and human health including epidemiological methodology and between the atmospheric environment and ecosystems
- To learn science-based policy experiences and practices in other regions, such as Europe

3. Expected participants

• Government officials, such as representatives for the Intergovernmental Meetings and Working Groups in the EANET, other relevant officials, etc.

- <u>EANET related scientists</u>, such as the Scientific Advisory Committee members, Task Force members, other relevant scientists, etc.
- Resource persons, including invited speakers from other regional networks and international organizations

4. Date, Time and Venue

- 13:00-15:30 (Bangkok time (UTC+7)) 20 December, 2024
- On the web (using Zoom Webinar)

5. Organizer

• Network Center for the EANET (Asia Center for Air Pollution Research: ACAP)

6. Arrangement

- Registration through the dedicated website below is required.
- Registration site: https://us06web.zoom.us/webinar/register/WN 9ZQDQ6VvRwemrlo84ryJaw

7. Contacts

- eanet@acap.asia
- Network Center for the EANET (Asia Center for Air Pollution Research: ACAP)

8. Program outline

Time	Topics/title of a presentation	Speaker	Note
13:00 UTC+7	Opening the workshop	Deputy Director General of	
(15:00 JST)		ACAP	
		EANET Secretariat	
13:05	Session 1: PM problem in	Chair: (Dr. Ken Yamashita,	
(15:05)	Atmospheric Environment in East	Network Center for EANET)	
	Asia and its effects (Introduction)		
13:15	Presentation 101: (40 minutes:	Mr. Wiraditma Prananta,	
(15:15)	ASEAN Haze-Free Roadmap (The	Environment Division,	
	Second Roadmap for ASEAN	ASEAN Secretariat (ASEC)	
	Cooperation on Transboundary Haze		
	Pollution Control with Means of	Mr. Zhong-Yi CHIA,	
	Implementation) and its Action Plan	ASEAN Specialised	
	(tbd))	Meteorological Centre	
		(ASMC)	
13:55	Presentation 102: (20 minutes: Haze	Dr. Eric Zusman,	
(15:55)	(PM) and Atmospheric Environment	Integrated Sustainability	
	in East Asia (tbd))	Centre, Institute for Global	
		Environment Strategies	
		(IGES)	
14:15	Q & A (10 minutes)		
(16:15)			
14:25	Session 2: Scientific knowledge on	Chair: (Dr. Yusuke	
(16:25)	PM pollution in other regions	Kiriyama, Network Center	
	(Introduction)	for EANET)	
14:35	Presentation 201: (40 minutes:	Dr. Jan Eiof Jonson,	
(16:35)	Modeling and measurements of	Meteorological Synthesizing	
	regional PM pollution in Europe)	Centre-West of EMEP	
		(MSC-W of EMEP),	
		Norwegian Meteorological	
		Institute	
15:15	Q & A (10 minutes)		
(17:15)			
15:25	Closing	Director General of ACAP	
(17:25)			